Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 10:30:41 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643043
  • Total Topics: 48929
  • Online Today: 213
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Truvada and Fanconi syndrome  (Read 2687 times)

0 Members and 1 Guest are viewing this topic.

Offline cflas

  • Member
  • Posts: 40
Truvada and Fanconi syndrome
« on: October 05, 2009, 08:00:46 PM »
It's been a really long time since I posted here.  IN the past, I spoke about having to have surgery to removed my spleen and, since then (4 yrs), my T-cell count has soared. T-cell count is now 471 and viral load remains undetectable.
  I thought I had everything under control and then, this past July, I really I didn't and on July 27th I passed out while drive and struck a tree.  I sustained no injury as a result of the accident (the car, however, needed $4800 worth of band-aids).  I was taken to the ER of the hospital where I work and, after being admitted with a Potassium level of 2.2 (4 being somewhat normal) and calling some of the doctors whom I know fairly well, I contacted a nephrologist.  The doctor, seriously, spent nearly 4 hours at my bedside and on the computer at the nurse's station and, when he returned, he explained that I had developed Fanconi syndrome which is directly related to the Truvada. 
 I spent 12 days in the hospital until everything returned to normal.  I have a new infectious disease doctor (relied heavily on my primary care doctor who, actually, didn't know shit) who has kept me on the Norvir and Reyataz and added Entriva and Isentress to the regimen. 
 My problem is (now I'm waiting for the results of the biopsy) the intense bone pain I have been experiencing.  My ankles are killing me, my Tibia, my by left and right ribs, all have made me into a chronic pain patient.    Has anyone else any knowledge of this issue and any advise would be so greatly appreciated. Thanks, chris

Offline J.R.E.

  • Member
  • Posts: 7,213
  • Joined Dec-2003 Living positive, since 1985.
Re: Truvada and Fanconi syndrome
« Reply #1 on: October 06, 2009, 05:31:43 AM »
Hello Chris,

Sorry to hear about you  being diagnosed with Fanconi Syndrome. I am really not that familiar with it, other than knowing it can be associated with Viread.( I am on that also.)  I've seen some discussion about it before, on the forums. I was reading somewhere, that oral supplements of vitamin D are given to those with Fanconi syndrome.  Has this been suggested to you? You were taken off the Viread, Correct?

Chris, I am real sorry to hear all this.  Please keep in  touch , and updated to to what's going on.



Take care of yourself--Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline veritas

  • Member
  • Posts: 1,410
Re: Truvada and Fanconi syndrome
« Reply #2 on: October 06, 2009, 09:31:51 AM »

Chris,

Here is some information on Franconi Syndrom:

http://www.umm.edu/ency/article/000333all.htm

The viread in truvada can be a cause, since viread can affect the kidneys. One of my docs told me to drink a lot of water to help keep the kidneys clean while on truvada.

Bone problems can be a symtom. It's called Osteomalacia:


http://www.umm.edu/ency/article/000376all.htm

JRE is correct about the vitamin d. Of course, before doing anything, review with you IDD. You must wait for the biopsy to determine the exact cause. Vitamin  d might not be the only thing needed (ie: you already know your potassium level is low).

Let us know how you make out.  Providing that info could also help others who are on viread.

Wishing you well!


v

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Truvada and Fanconi syndrome
« Reply #3 on: October 06, 2009, 11:41:13 AM »
cflas, I'm so sorry to hear about the Franconi Syndrome diagnosis.

I was wondering: did your doctor regularly check your creatinine levels? This is something that should be done with anyone taking Truvada in order to be able to catch any problems as early as possible.

Offline cflas

  • Member
  • Posts: 40
Re: Truvada and Fanconi syndrome
« Reply #4 on: October 06, 2009, 08:14:09 PM »
I really appreciate your responses. It does appear that the Viread in the Truvada (Truvada is comprised of Viread and Emtriva, right?) is the culprit.  And, while in the hospital, my new IDD changed me from the Truvada to Emtriva and Esentress. (Right now, I'm taking the Emtriva every other day.)
I was having lab work done quarterly and unfortunately, I wasn't being followed by an IDD (this after 25 yrs in health care and 15 yrs being +!! An idiot, right?).  The problem is that the doctor I was seeing was only looking at the lab work that had been done just prior to the appointment and did not take all the lab work over the recent past, put it all side by side to see if there was a problem. I should have had better control over this, I know! So, while BUN and creatinine levels would show slight changes, he did not compare them to the previous tests and I got screwed.  Henceforth, be aware of all your labs and keep records to watch for trends.
I will speak with the new IDD about vitamin D and ask his opinion.
I did get to the nephrologist today as a followup for the kidney biopsy.  He was really pleased (I'm convinced this guy saved my life) that the biopsy showed know HIV related kidney issues and that, overall, he saw an improvement in the structure of the kidney.  He's increased my Lisinopril from 5 mg to 10 mg and reduced my Potassium from twice a day to once a day as well as the Desmopressin nasal spray to once a day.  He said the pain will subside and I followup with him in five weeks. thanks all, chris

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.